MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534270
Medical Device Problem Codes Positioning Failure (1158); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0414 captures the reportable investigation finding of stent barb torn.Block h11: an advanix stent with naviflex delivery system was returned for analysis.Visual examination of the returned device found the stent barb and stent suture hole torn.The stent was kinked.No other problems were noted to the stent and delivery system.Product analysis confirmed the reported event of stent failure to deploy.The investigation concluded that the reported event and observed problems were likely due to factors encountered during the procedure.It may be that the position of the device when it was placed inside the patient, the tortuosity encountered during the procedure, the force applied and/or the technique used by the physician when the device was inserted into the scope, limited the performance of the device and contributed to the reported event and observed problems.Therefore, a review and analysis of the all the available information indicated that the most probable cause is adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix stent with naviflex delivery system was to be implanted in the common bile duct for stone removal during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, the stent could not be deployed.The procedure was completed using another of the same device.There were no patient complications as a result of this event.The patient's condition at the conclusion stent.Of the procedure was reported to be stable.Note: this event has been deemed an mdr reportable event based on the investigation results which revealed that the stent barb was torn.Please see block h10 for full investigation details.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20494926
Report Number3005099803-2024-05226
Device Sequence Number3615824
Product Code FGE
UDI-Device Identifier08714729787365
UDI-Public08714729787365
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2025
Device Model NumberM00534270
Device Catalogue Number3427
Device Lot Number0031276977
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2024
Initial Report FDA Received Date10/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale
Patient Weight60 KG